MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL

KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL
Model Number 27040XA
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
During the urological surgery, the distal ceramic part of the sleeve became detached and fell into the bladder.Because of this, the procedure took longer than expected and unscheduled instruments had to be used.
 
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the detachment of the distal ceramic component during surgery is most likely attributable to a combination of mechanical overstress, material deformation, and progressive degradation of the adhesive bond.These factors collectively led to a structural weakening of the connection between the stem and the ceramic tip, ultimately resulting in component failure.Preventive measures to avoid such incidents are clearly outlined in the instructions for use (ifu) and the reprocessing instructions.It is the user's responsibility to carefully follow and consistently apply these instructions.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH, FOR 27040 SD/SL
Common Device Name
INNER SHEATH, FOR 27040 SD/SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22974198
Report Number9610617-2025-01549
Device Sequence Number8973084
Product Code HIH
UDI-Device Identifier04048551076521
UDI-Public04048551076521
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040XA
Device Catalogue Number27040XA
Device Lot NumberSO03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/17/2025
11/03/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/09/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown